MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STEM EXTRACTOR UNIVERSAL JOINT; PROSTHSISHIPSMICONSTRAINEDMTALCRAMICPOLYMRCMNTDORNONPOROUSNCMNTD

SMITH & NEPHEW, INC. STEM EXTRACTOR UNIVERSAL JOINT; PROSTHSISHIPSMICONSTRAINEDMTALCRAMICPOLYMRCMNTDORNONPOROUSNCMNTD
Catalog Number 71355107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the green plastic spacer on the stem extractor tip broke off.The broken piece was retrieved and no broken pieces were left inside the patient.No injury.No delay and a backup device was available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The plastic bushing on the device is missing.The device was manufactured in 2013 and exhibits signs of extensive wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
STEM EXTRACTOR UNIVERSAL JOINT
Common Device Name
PROSTHSISHIPSMICONSTRAINEDMTALCRAMICPOLYMRCMNTDORNONPOROUSNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9070290
Report Number1020279-2019-03379
Device Sequence Number3587955
Product Code LZO
UDI-Device Identifier00885556223697
UDI-Public00885556223697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71355107
Device Lot Number13APG0022
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1